MAUDE Adverse Event Report: ARTHREX INC. RHINO, RIGHT CURVE TIP, WITH SR HANDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX INC. RHINO, RIGHT CURVE TIP, WITH SR HANDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-11851SR
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.A broken point is typically caused by dropping the device or the tip of the device is forced against bone while trying to pass the device through tissue.Confirmed the tip component hardness to be within specification during device history review.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the tip of the device broke during shoulder surgery.It was not possible to remove the broken fragment.The surgery was completed successfully with a new device of the same part number.

Brand Name
RHINO, RIGHT CURVE TIP, WITH SR HANDLE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7380851
Report Number1220246-2018-00108
Device Sequence Number13809568
Product Code MDM
UDI-Device Identifier00888867003682
UDI-Public00888867003682
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-11851SR
Device Lot Number59861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Initial Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;